Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 11, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 25, 2016, 7:23 PM CST for Franklin County, Morris County, Titus County, Texas. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2016, 7:23 PM CST (01:23 UTC)
- Expired
- Feb 28, 2016, 9:16 AM CST
- In force
- 62 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Franklin County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 139 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White Oak Creek near Talco (WOCT2). The gauge peaked at 16.87 ft at Feb 26, 2016, 12:00 PM CST.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07343500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
431 WGUS44 KSHV 260123 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 723 PM CST THU FEB 25 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-270123- /O.NEW.KSHV.FL.W.0011.160226T0123Z-160227T1800Z/ /WOCT2.1.ER.160225T1845Z.160226T1200Z.160227T0000Z.NO/ 723 PM CST THU FEB 25 2016 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the White Oak Creek Near Talco. * until Saturday afternoon...or until the warning is cancelled. * AT 6:15 PM Thursday The stage was 16.4 feet. * Minor flooding is occurring AND Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...The river will continue rising to near 16.5 feet by tomorrow morning. The river will fall below flood stage tomorrow evening. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 10
4 follow-up statements
947 WGUS84 KSHV 261304 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 704 AM CST FRI FEB 26 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-271304- /O.EXT.KSHV.FL.W.0011.000000T0000Z-160228T1312Z/ /WOCT2.1.ER.160225T1845Z.160226T1215Z.160227T1912Z.NO/ 704 AM CST FRI FEB 26 2016 ...The flood warning extended until Sunday morning...The flood warning continues for the White Oak Creek Near Talco. * until Sunday morning...or until the warning is cancelled. * At 6:15 AM Friday The stage was 16.8 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow early afternoon. * Impact...at 16.0 feet...Expect minor lowland flooding of creek bottoms. Ranchers that may have cattle and equipment in the creek bottoms should move them to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 25
469 WGUS84 KSHV 270205 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 805 PM CST FRI FEB 26 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-387-449-280051- /O.EXT.KSHV.FL.W.0010.000000T0000Z-160228T0051Z/ /TLCT2.1.ER.160224T1115Z.160225T1300Z.160227T0651Z.NO/ 805 PM CST FRI FEB 26 2016 ...The flood warning extended until Saturday evening...The flood warning continues for the Sulphur River Below Talco. * until Saturday evening...or until the warning is cancelled. * At 7:15 PM Friday The stage was 20.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 20.0 feet. * Forecast...The river will continue to fall to below flood stage by after midnight tomorrow. * Impact...at 20.0 feet...Expect minor lowland flooding of the heavily wooded floodplain. Ranchers that may have cattle and equipment in the river bottoms should move them to higher ground. && LAT...LON 3338 9530 3341 9488 3331 9466 3326 9466 3331 9478 $$ TXC037-067-343-280204- /O.CON.KSHV.FL.W.0209.000000T0000Z-000000T0000Z/ /NAPT2.3.ER.000000T0000Z.160106T2230Z.000000T0000Z.NO/ 805 PM CST FRI FEB 26 2016 The flood warning continues for the Sulphur River Near Naples. * until further notice...or until the warning is cancelled. * Flood stage is 22.0 feet. * Impact...at 28.0 feet...Minor lowland flooding and flooded boat ramps. && LAT...LON 3331 9466 3328 9456 3330 9447 3324 9462 3326 9466 $$
777 WGUS84 KSHV 271531 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 931 AM CST SAT FEB 27 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-281531- /O.CON.KSHV.FL.W.0011.000000T0000Z-160229T0000Z/ /WOCT2.1.ER.160225T1845Z.160226T2045Z.160228T0600Z.NO/ 931 AM CST SAT FEB 27 2016 The flood warning continues for the White Oak Creek Near Talco. * until Sunday evening...or until the warning is cancelled. * At 8:15 AM Saturday The stage was 16.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall to below flood stage by after midnight tomorrow. * Impact...at 16.0 feet...Expect minor lowland flooding of creek bottoms. Ranchers that may have cattle and equipment in the creek bottoms should move them to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 25
996 WGUS84 KSHV 281516 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 916 AM CST SUN FEB 28 2016 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC159-343-449-281546- /O.CAN.KSHV.FL.W.0011.000000T0000Z-160229T0000Z/ /WOCT2.1.ER.160225T1845Z.160226T2045Z.160228T0400Z.NO/ 916 AM CST SUN FEB 28 2016 The flood warning is cancelled for the White Oak Creek Near Talco. * At 8:15 AM Sunday The stage was 15.3 feet. * Fell below flood stage at 10:00 PM Saturday. * Flood stage is 16.0 feet. * Forecast...The river will continue to fall to 13.3 feet by tomorrow morning. * Impact...at 16.0 feet...Expect minor lowland flooding of creek bottoms. Ranchers that may have cattle and equipment in the creek bottoms should move them to higher ground. && LAT...LON 3326 9530 3334 9506 3330 9471 3327 9466 3325 9472 $$ 25
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 25, 6:07 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 25, 6:07 PM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 607 PM CST THU FEB 25 2016 .AVIATION... THROUGH THE 25/00Z TERMINAL FORECAST EXPECTING VFR FLIGHT CATEGORIES WITH VERY LITTLE CLOUD COVER. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD SOUTH INTO THE FOUR STATE REGION WITH THE CURRENT HIGH CIRRUS NEAR 25 KFT AND FEW AC CLOUDS AROUND 7 KFT ERODING DURING THE EVENING OVER THE PARTS OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND SOUTHEAST OKLAHOMA INTO NORTH CENTRAL LOUISIANA. NORTHWEST WINDS OF 10-15 KNOTS WILL BE DECREASING TO LESS THAN 7 KNOTS DURING THE EVENING...BECOMING NEARLY CALM TO LIGHT AND VARIABLE. THE WINDS WILL BE LIGHT AND VARIABLE ON FRIDAY AS THE HIGH PRESSURE SYSTEM SHIFTS OVER THE REGION. /06/ && .PREV DISCUSSION... /ISSUED 338 PM CST THU FEB 25 2016/ DISCUSSION... DEWPOINTS CERTAINLY HAVE DROPPED LOWER THAN FORECAST THIS AFTERNOON...WITH MID-AFTERNOON TEMPS CLIMBING INTO THE MID 50S N...TO LOWER AND MID 60S S...RESULTING IN RH/S THIS AFTERNOON FALLING TO 17-20% ESPECIALLY OVER E TX/WRN LA WITH AT TIMES GUSTY NW WINDS. HOWEVER...HAVE RECENTLY SHOWN A RECOVERY IN DEWPOINTS AS THE LOCALIZED MIXING OF THE VERY DRY AIR HAS CEASED. SHOULD CONTINUE TO SEE IMPROVEMENT THIS EVENING AS THE WINDS DIMINISH AHEAD OF THE SFC RIDGING THAT WILL BUILD SE INTO THE SRN PLAINS THIS EVENING AND ACROSS THE LOWER MS VALLEY LATE TONIGHT. MEANWHILE...THE CU FIELD OVER SE OK/PORTIONS OF SW AR SHOULD THIN THIS EVENING AS A SHORTWAVE NOTED OVER CNTRL KS THIS AFTERNOON...QUICKLY DROPS SE ACROSS THE REGION. CONDITIONS WILL BE MORE PRIME FOR GOOD RADIATIONAL COOLING TONIGHT OVER E TX/SE OK/WRN AR WITH THE VERY DRY DEWPOINTS IN PLACE...RESULTING IN TEMPS FALLING BELOW FREEZING LATE. WITH NW WINDS STAYING UP JUST A BIT OVER N LA OVERNIGHT...TEMPS SHOULD REMAIN JUST ABOVE FREEZING...ALTHOUGH THE MORE PROTECTED AREAS COULD STILL SEE A BRIEF FREEZE. HAVE TRENDED SLIGHTLY COOLER THAN MOS AND THE PREVIOUS FORECAST WITH MIN TEMPS GIVEN THE DIMINISHING WINDS AND VERY DRY AIR IN PLACE...WITH ONE MORE DAY OF NEAR SEASONAL TEMPS EXPECTED FRIDAY WITH THE SFC RIDGE OVERHEAD BEFORE TEMPS REBOUND QUICKLY BACK ABOVE NORMAL THIS WEEKEND. LIGHT SRLY SFC WINDS WILL RETURN IN WAKE OF THE DEPARTING RIDGE FRIDAY NIGHT WHICH WILL COMMENCE THE WEEKEND WARMUP...ALTHOUGH A LIGHT FREEZE WILL STILL BE POSSIBLE SATURDAY MORNING ESPECIALLY OVER THE PROTECTED AREAS OF SE OK/SW AR/NCNTRL LA. BNDRY LYR AND ACCOMPANYING LOW LEVEL MOISTURE IS NOT EXPECTED TO RETURN UNTIL SUNDAY MORNING OVER E TX/SE OK/SW AR...WITH THIS MOISTURE EXPECTED TO SPREAD E ACROSS THE REMAINDER OF THE REGION BY AFTERNOON AS H850 WINDS VEER MORE WRLY ALONG/AHEAD OF A WEAK COLD FRONT THAT WILL DRIFT SE INTO EXTREME SE OK/SW AR/NE TX SUNDAY EVENING. THE ECMWF HAS COME MORE IN LINE WITH THE GFS WITH THE FRONT STALLING A LITTLE FARTHER S ALONG THE AR/LA LINE INTO E TX MONDAY MORNING. LOW LEVEL MOISTURE NEAR/S OF THE BNDRY SHOULD STILL REMAIN SHALLOW...WITH THE ACCOMPANYING SHORTWAVE EXPECTED TO TRAVERSE SE JUST NE OF THE REGION OVER CNTRL/ERN AR INTO NRN MS. GIVEN THIS...QPF AMOUNTS SUNDAY NIGHT LOOK TO REMAIN LIGHT...AND THUS HAVE LOWERED POPS DOWN TO SLIGHT CHANCE AND TOOK OUT MENTION OF THUNDER. THE FRONT IS PROGGED TO LIFT BACK NWD AS A WARM FRONT MONDAY BEFORE WASHING OUT LATE IN THE DAY...WHICH MAY STILL RESULT IN ISOLATED SHRA DEVELOPMENT. DESPITE THIS...TEMPS/RH/S SHOULD CONTINUE TO CLIMB TO START THE NEW WORK WEEK BEFORE THE NEXT COLD FRONT APPROACHES THE REGION FROM THE NW. THE GFS/ECMWF/CANADIAN ARE IN REASONABLE AGREEMENT AND HAVE REALLY BACKED OFF ON THE DEVELOPMENT OF A CLOSED LOW OVER OK NEXT TUESDAY...AND IN FACT BRING A MORE PROGRESSIVE POSITIVE TILT TROUGH INTO THE REGION TUESDAY NIGHT. THIS RESULTS IN A FASTER FROPA TUESDAY...WITH DEEP LYR MOISTURE AVAILABLITY AND INSTABILITY IN QUESTION GIVEN THE FASTER TIMING. THUS...SVR CONVECTION IS NOW MORESO IN QUESTION...ALTHOUGH ISOLATED STRONG STORMS STILL CAN/T BE RULED OUT ESPECIALLY OVER PORTIONS OF SW AR/N LA/ADJACENT SECTIONS OF E TX GIVEN THE INCREASED SHEAR AND MARGINAL INSTABILITY EXPECTED OVER THESE AREAS EVEN WITH THE FASTER FRONTAL TIMING. QPF AMOUNTS ALSO LOOK TO BE MARKEDLY LOWER AS WELL...AND THUS HAVE TONED DOWN POPS TO LOW/MID CHANCE TUESDAY BEFORE TAPERING POPS FROM NW TO SE TUESDAY NIGHT...ALTHOUGH DID NOT TAPER POPS BACK AS QUICKLY AS THE MODEL CONSENSUS GIVEN THESE DRASTIC CHANGES IN THE 12Z PROGS FROM THE EARLIER RUNS. SHOULD SEE THE RETURN OF NEAR/SLIGHTLY BELOW NORMAL TEMPS IN WAKE OF THE FROPA BY MIDWEEK...ALTHOUGH THIS COOLDOWN LOOKS TO BE SHORT-LIVED AS TEMPS MODIFY QUICKLY BACK TO NEAR/SLIGHTLY ABOVE NORMAL AS WE ROUND OUT THE EXTENDED. DRY CONDITIONS LOOK TO PERSIST AS WELL ALTHOUGH POPS MAY RETURN NEXT WEEKEND /PER THE ECMWF SOLUTION/ WITH THE NEXT UPPER TROUGH PASSAGE. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 33 60 36 70 / 0 0 0 0 MLU 33 56 33 67 / 0 0 0 0 DEQ 24 57 29 67 / 0 0 0 0 TXK 30 57 36 68 / 0 0 0 0 ELD 28 56 32 67 / 0 0 0 0 TYR 31 60 39 70 / 0 0 0 0 GGG 31 60 36 69 / 0 0 0 0 LFK 34 62 34 70 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 06/15
Hazardous weather outlook, Feb 25, 11:40 AM CST, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1140 AM CST THU FEB 25 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-261200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1140 AM CST THU FEB 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION TUESDAY AND TUESDAY NIGHT...AHEAD OF ANOTHER UPPER LEVEL STORM SYSTEM AND ASSOCIATED COLD FRONT. HOWEVER...CONSIDERABLE UNCERTAINTY REMAINS AS TO THE EXTENT OF TIMING...INSTABILITY...AND FORCING AHEAD OF THIS DISTURBANCE AS IT APPROACHES THE REGION. SHOULD THIS SYSTEM SLOW ITS APPROACH INTO THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY EARLY NEXT WEEK...THE THREAT FOR SEVERE THUNDERSTORMS WILL INCREASE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 15
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.